Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 30, 2016, 5:44 PM CDT for Mayes County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2016, 5:44 PM CDT (22:44 UTC)
- Expired
- Aug 30, 2016, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
County Mayes County, OK
The radar
The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1735 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064 WWUS84 KTSA 302244 SPSTSA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 544 PM CDT TUE AUG 30 2016 OKZ061-062-302315- ROGERS OK-MAYES OK- 544 PM CDT TUE AUG 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES AND NORTHEASTERN ROGERS COUNTIES UNTIL 615 PM CDT... AT 543 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF PRYOR...MOVING WEST AT 15 MPH. WINDS TO 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... PRYOR... PRYOR CREEK... ADAIR... BUSHYHEAD... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 254 AND 267. LAT...LON 3644 9523 3626 9528 3628 9554 3650 9550 TIME...MOT...LOC 2243Z 096DEG 11KT 3636 9536 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 30, 3:20 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 30, 3:20 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 320 PM CDT TUE AUG 30 2016 .DISCUSSION... As in previous days...there is a weakly sheared unstable airmass in place...with scattered thunderstorms developing again across the area. The main concern with these storms is strong wind gusts and of course lightning. Any individual storm will be short lived and overall coverage will diminish this evening. Winds will remain light over the area...with lows overnight falling into the mid/upper 60s in some locations. A weak cold front will approach the area tomorrow...bringing increasing clouds and a better chance for showers/thunderstorms. Temperatures will have a chance to rise into the 90s across western AR and SE OK...while the northern portions of our area will have clouds and precipitation earlier in the day. Models hint that storms may persist into Wed night/overnight Thu across SE OK and wrn AR so left higher chances for rain there. By Thursday...airmass will be a bit cooler and drier. Mid level ridge begins to build back by Friday into Saturday...with hot and humid conditions expected by Sunday and Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 88 69 87 / 40 50 30 30 FSM 72 92 72 88 / 30 40 20 30 MLC 72 92 71 87 / 30 30 30 40 BVO 67 85 65 85 / 50 50 20 20 FYV 67 85 66 83 / 30 50 20 20 BYV 69 87 68 82 / 30 50 20 10 MKO 70 88 68 88 / 30 50 20 30 MIO 71 85 68 84 / 40 50 20 10 F10 72 90 71 86 / 30 50 30 40 HHW 73 94 74 88 / 30 20 30 50 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && SHORT TERM...12 LONG TERM....06
Hazardous weather outlook, Aug 30, 4:54 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 454 PM CDT TUE AUG 30 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 454 PM CDT TUE AUG 30 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED NORTHEAST OKLAHOMA. ADDITIONAL AREA...ISOLATED SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE LATE THIS AFTERNOON ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE THUNDERSTORM ACTIVITY WILL REMAIN POSSIBLE INTO THE EVENING HOURS AND BE CAPABLE OF STRONG GUSTY WINDS AND BRIEF PERIODS OF HEAVY RAINFALL. A FEW OF THESE STORMS COULD BRIEFLY APPROACH SEVERE LIMITS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. THE STORMS WILL BEGIN TO DISSIPATE BY LATE EVENING WITH THE LOSS OF SURFACE HEATING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THE BEST POTENTIAL FOR STORMS THIS WEEK WILL BE WEDNESDAY AND THURSDAY IN ASSOCIATION WITH A COLD FRONT. THE GREATER THUNDERSTORM CHANCES WEDNESDAY WILL BE ALONG AND NORTH OF I-40...THEN SLIDING SOUTH OF I-40 ON THURSDAY. THE SEVERE RISK SHOULD REMAIN LOW. DRIER AIR WILL WORK ITS WAY INTO THE REGION BEHIND THE FRONT FOR THE WEEKEND...ENDING STORM CHANCES. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 30, 4:37 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT TUE AUG 30 2016
OKZ057-302215-
CRAIG OK-
437 PM CDT TUE AUG 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG COUNTY UNTIL
515 PM CDT...
AT 437 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF VINITA...MOVING SOUTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
VINITA... BIG CABIN...
WHITE OAK...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 274 AND 285.
LAT...LON 3655 9505 3651 9518 3651 9526 3659 9533
3660 9533 3660 9534 3663 9537 3671 9516
TIME...MOT...LOC 2137Z 059DEG 7KT 3660 9519Special weather statement, Aug 30, 4:46 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 446 PM CDT TUE AUG 30 2016 OKZ060>062-067-302215- ROGERS OK-TULSA OK-WAGONER OK-MAYES OK- 446 PM CDT TUE AUG 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MAYES...SOUTHEASTERN ROGERS...NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL 515 PM CDT... AT 445 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES WEST OF CHOUTEAU TO 3 MILES SOUTH OF ONETA. MOVEMENT WAS NORTH AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE... EASTERN TULSA... BROKEN ARROW... COWETA... CHOUTEAU... INOLA... ONETA... MAZIE... LEONARD... LAT...LON 3633 9535 3612 9579 3589 9580 3611 9526 TIME...MOT...LOC 2145Z 189DEG 13KT 3618 9540 3597 9571
Special weather statement, Aug 30, 5:03 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 503 PM CDT TUE AUG 30 2016 OKZ060-061-067-302245- ROGERS OK-TULSA OK-WAGONER OK- 503 PM CDT TUE AUG 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS... NORTHWESTERN WAGONER AND SOUTHEASTERN TULSA COUNTIES UNTIL 545 PM CDT... AT 503 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF INOLA TO 3 MILES NORTHEAST OF BIXBY. MOVEMENT WAS NORTHWEST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE... SOUTHEASTERN TULSA... BROKEN ARROW... BIXBY... JENKS... COWETA... CATOOSA... VERDIGRIS... INOLA... ONETA... LEONARD... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 235 AND 245. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3628 9565 3598 9599 3587 9582 3615 9545 TIME...MOT...LOC 2203Z 125DEG 10KT 3617 9560 3597 9583
Special weather statement, Aug 30, 5:21 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT TUE AUG 30 2016
OKZ062-302245-
MAYES OK-
521 PM CDT TUE AUG 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES COUNTY UNTIL
545 PM CDT...
AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
ADAIR...MOVING WEST AT 20 MPH.
WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PRYOR... PRYOR CREEK...
ADAIR... SNOWDALE STATE PARK...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 263 AND 268.
LAT...LON 3644 9514 3626 9518 3629 9544 3633 9544
3648 9538
TIME...MOT...LOC 2221Z 098DEG 19KT 3637 9526Special weather statement, Aug 30, 5:25 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT TUE AUG 30 2016
OKZ060-061-064-067-302300-
ROGERS OK-CREEK OK-TULSA OK-WAGONER OK-
525 PM CDT TUE AUG 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER...EAST CENTRAL CREEK AND SOUTHEASTERN TULSA
COUNTIES UNTIL 600 PM CDT...
AT 524 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHEAST OF VERDIGRIS TO NEAR JENKS. MOVEMENT
WAS NORTHWEST AT 5 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... BROKEN ARROW...
OWASSO... BIXBY...
SAPULPA... JENKS...
GLENPOOL... CATOOSA...
VERDIGRIS... TURLEY...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 212 AND 245.
LAT...LON 3620 9552 3593 9594 3600 9611 3616 9603
3617 9600 3621 9600 3625 9598 3631 9571
TIME...MOT...LOC 2224Z 115DEG 6KT 3621 9567 3601 9595Special weather statement, Aug 30, 5:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 544 PM CDT TUE AUG 30 2016 OKZ061-062-302315- ROGERS OK-MAYES OK- 544 PM CDT TUE AUG 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES AND NORTHEASTERN ROGERS COUNTIES UNTIL 615 PM CDT... AT 543 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF PRYOR...MOVING WEST AT 15 MPH. WINDS TO 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... PRYOR... PRYOR CREEK... ADAIR... BUSHYHEAD... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 254 AND 267. LAT...LON 3644 9523 3626 9528 3628 9554 3650 9550 TIME...MOT...LOC 2243Z 096DEG 11KT 3636 9536
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:33 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Aug 29, 8:39 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Aug 29, 8:41 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 34 min |
| Aug 30, 2:02 PM CDT | Special Weather Statement | TSA | Sequoyah | 28 min |
| Aug 30, 3:10 PM CDT | Special Weather Statement | TSA | Cherokee | 35 min |
| Aug 30, 3:35 PM CDT | Special Weather Statement | TSA | Cherokee | 25 min |
| Aug 30, 3:45 PM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| Aug 30, 4:16 PM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Aug 30, 4:32 PM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| Aug 30, 4:35 PM CDT | Special Weather Statement | TSA | Latimer | 40 min |
| Aug 30, 4:37 PM CDT | Special Weather Statement | TSA | Craig | 38 min |
| Aug 30, 4:46 PM CDT | Special Weather Statement | TSA | Wagoner | 29 min |
| Aug 30, 5:03 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Aug 30, 5:21 PM CDT | Special Weather Statement | TSA | Mayes | 24 min |
| Aug 30, 5:25 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Aug 30, 5:50 PM CDT | Special Weather Statement | TSA | Tulsa | 25 min |
| Aug 30, 6:02 PM CDT | Special Weather Statement | TSA | Rogers | 28 min |
| Aug 30, 6:19 PM CDT | Special Weather Statement | TSA | Creek | 26 min |
| Aug 30, 6:22 PM CDT | Special Weather Statement | TSA | Osage | 23 min |
| Aug 30, 6:25 PM CDT | Special Weather Statement | TSA | Rogers | 35 min |
| Aug 30, 6:29 PM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Aug 30, 2:03 PM CDT | Special Weather Statement | TSA | Crawford | 27 min |
| Aug 30, 2:30 PM CDT | Special Weather Statement | TSA | Crawford | 30 min |
| Aug 30, 2:44 PM CDT | Special Weather Statement | TSA | Sebastian | 31 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.